Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 296, NWS Shreveport, LA

August 6, 2009Caldwell Parish, Jackson Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 6, 2009, 11:48 AM CDT for Caldwell Parish, Jackson Parish, Winn Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2009, 11:48 AM CDT (16:48 UTC)
Expired
Aug 6, 2009, 12:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, Winn Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:50 AM CDT, 58 minutes earlier.

Area forecast discussion, Aug 6, 10:50 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT THU AUG 6 2009

.DISCUSSION...
KSHV RADAR SHOWS SHOWERS AND THUNDERSTORMS PROPAGATING SWWD INTO
CENTRAL AND NRN LA...AROUND THE ERN PERIPHERY OF THE RIDGE. WITH
CAPE VALUES NEAR 3000 J/KG...ISOLATED SEVERE STORMS CANNOT BE
RULED OUT. MODELS INDICATE THE RIDGE CONTINUING ITS BUILD TO THE E
TODAY...ESPECIALLY DURING THE EVENING HOURS. THIS COUPLED WITH THE
LOSS OF DAYTIME HEATING WILL LIKELY END ANY REMAINING CONVECTION.
FOR NOW...IT APPEARS THAT SHOWERS AND THUNDERSTORMS WILL BE ABLE
TO CONTINUE ON THEIR SWWD TRACK. THUS WILL RAISE POPS AND LOWER
MAX TEMPS OVER CENTRAL AND NRN LA FOR THIS AFTERNOON. ALSO WILL
TWEAK SKY GRIDS A BIT. OTHERWISE...WILL LEAVE THE CURRENT FORECAST
AS IS. /12/

&&

.AVIATION...
LOW CLOUDS AND FOG THIS MORNING TRYING TO HANG ON ACROSS SOUTHWEST
ARKANSAS AND INTO ADJACENT SECTIONS OF NORTHEAST TEXAS. STARTING TO
SO SOME IMPROVEMENT SO WILL GRADUALLY DECREASE THE FOG AND LOWER
CEILINGS WITH AMENDMENTS UNTIL THE NEW TAF ISSUANCE TIME. BY 06/18Z
EXPECT THE MAJORITY OF THE FOG AND IFR TO BE GONE. HOWEVER WILL KEEP
THE MVFR OVER PARTS OF NORTH CENTRAL LOUISIANA IN WAKE OF THE
SHOWERS AND THUNDERSTORMS SPREADING SOUTHWEST THROUGH THE DELTA
REGION THIS MORNING. THUNDERSTORMS WILL BE AFFECTING PARTS OF NORTH
CENTRAL LOUISIANA ALONG AND NEAR A MONROE/KMLU TO NATCHITOCHES/KIER
LINE THROUGH THE LATE MORNING INTO THE AFTERNOON. WILL CARRY A
MENTION OF THUNDERSTORMS/OR CB IN THE TERMINAL FORECAST FOR KMLU.
MAY ALSO HAVE TO MENTION FOR KLFK TOO WITH DISTURBANCE ROUNDING THE
SOUTHEAST SIDE OF THE UPPER RIDGE OF HIGH PRESSURE ALOFT.
OTHERWISE...VFR CONDITIONS SHOULD BE THE DOMINANT CATEGORY THROUGH
THE DAY ACROSS MOST OF NORTHEAST TEXAS. UPPER RIDGE AXIS MIGRATES
EASTWARD TONIGHT INTO FRIDAY WITH VFR CONDITIONS PREVAILING FOR MOST
TERMINAL SITES...BUT MAY CARRY SOME MORNING FOG/BR AROUND 07/10Z TO
07/13Z FOR KELD...KMLU...KTXK. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  75  97  74  96 /  20  10   0   0  10
MLU  95  71  97  72  96 /  40  10   0   0  10
DEQ  95  72  96  73  96 /  20  10   0   0  10
TXK  95  73  96  75  96 /  20  10   0   0  10
ELD  94  70  96  72  96 /  20   0   0   0  10
TYR  97  75  97  76  96 /  20  10   0   0  10
GGG  96  74  97  73  97 /  20  10  10   0  10
LFK  97  74  97  73  97 /  20  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/06
Hazardous weather outlook, Aug 6, 11:23 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT THU AUG 6 2009

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-071215-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1123 AM CDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN
UPPER LEVEL DISTURBANCE PASSING THROUGH THE REGION INTERACTS WITH
AVAILABLE MOISTURE. SOME OF THE STORMS MAY BECOME STRONG...WITH
GUSTY WINDS AND SMALL HAIL BEING THE PRIMARY THREAT. SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH SHORTLY AFTER SUNSET...AS UPPER
LEVEL HIGH PRESSURE BUILDS IN...AND DAYTIME HEATING IS LOST.

UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION TODAY.
AFTERNOON HIGH TEMPERATURES WILL REACH THE MIDDLE 90S ACROSS THE
FOUR STATE REGION. THIS WILL COMBINE WITH A MOIST AIRMASS TO ALLOW
FOR HEAT INDEX VALUES TO APPROACH 100 DEGREES TODAY. INDIVIDUALS
WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES
FROM HEAT RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH
SATURDAY. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO
UPPER 90S THROUGH SATURDAY. THESE AFTERNOON HIGH TEMPERATURES...
COMBINED WITH A VERY MOIST AIRMASS...WILL ALLOW FOR HEAT INDEX
VALUES TO APPROACH 100 TO 105 DEGREES THROUGH SATURDAY.
INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT
THEMSELVES FROM HEAT RELATED ILLNESSES. OTHERWISE...AFTERNOON
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE
WEEKEND THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT.

LAZ005-006-011>014-017>022-071215-
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1123 AM CDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

STRONG THUNDERSTORMS MAY AFFECT PARTS OF NORTHERN AND CENTRAL
LOUISIANA TODAY...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
AREA. DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...LARGE HAIL CANNOT
BE RULED OUT. THUNDERSTORMS SHOULD DIMINISH SHORTLY AFTER
SUNSET...AS UPPER LEVEL HIGH PRESSURE BUILDS IN...AND DAYTIME
HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH
SATURDAY. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO
UPPER 90S THROUGH SATURDAY. THESE AFTERNOON HIGH TEMPERATURES...
COMBINED WITH A VERY MOIST AIRMASS...WILL ALLOW FOR HEAT INDEX
VALUES TO APPROACH 100 TO 105 DEGREES THROUGH SATURDAY.
INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT
THEMSELVES FROM HEAT RELATED ILLNESSES. OTHERWISE...AFTERNOON
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE
WEEKEND THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED TODAY OR TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:45 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby60 min
Aug 6, 4:44 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Shelby61 min
Aug 6, 5:36 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk43 min
Aug 6, 10:51 AM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita54 min
Aug 6, 11:32 AM CDTSevere Thunderstorm WarningSHVLaSalle58 min
Aug 6, 12:25 PM CDTSevere Thunderstorm WarningSHVGrant, Winn35 min
Aug 6, 1:08 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn52 min
Aug 6, 1:26 PM CDTSevere Thunderstorm WarningSHVNatchitoches64 min
Aug 6, 2:13 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Red River, Webster62 min
Aug 6, 3:02 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.